Missouri, 2010

Tornado and Flash Flooding in Missouri, July 18 to 21, 2010

July 18 to 21, 2010 · NWS LSX · 25 events in 16 counties and zones

Several rounds of storms moved through the region during the period of July 18th through July 21st. There were numerous reports of flash flooding and wind damage as well as some isolated reports of large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
2
Property damage
$400,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Several rounds of storms moved through the region during the period of July 18th through July 21st. There were numerous reports of flash flooding and wind damage as well as some isolated reports of large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 4:58 PM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 18, 4:58 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SUN JUL 18 2010

.DISCUSSION...
/343 PM CDT SUN JUL 18 2010/

ALTHOUGH AMS STABLIZED OVER E MO/SW IL IN THE WAKE OF THIS MORNINGS
MCS...EXTREMELY UNSTABLE BUT CAPPED AMS REMAINS IN THE PRISTINE AIR
DRAPED OVER W CENTRAL AND SW MO.  QUESTION FOR TONIGHT IS IF...AND
WHERE...STORMS WILL REFIRE AS THIS UNSTABLE AIRMASS BEGINS TO WORK
BACK NE AS S LO LVL FLOW INTENSIFIES.  12Z RUNS ARE KEEPING AMS
CAPPED OVER THE AREA WITH BEST FORCING...A COMBO OF LO LVL JET AND
UPPER LEVEL DYNAMICS...PROGGED TO DEVELOP OVER IA LATE
TONIGHT...WHICH IS FURTHER N THAT EARLIER RUNS SUGGESTED.  I HAVE
KEPT CHC-TYPE POPS GOING THROUGHOUT THE AREA TONIGHT...WITH THE
THINKING THAT SOME STORMS MAY FORM OVER THE CWA IN THE WEAK WAA...OR
POSSIBILY WORK THEIR WAY SE FROM IA LATE TONIGHT.

VERY LITTLE CHANGE TO THE FORECAST IN THE MON-TUE TIME FRAME.  MID
MSVLY IS FORECAST TO REMAIN ON THE S PERIPHERY OF THE WESTERLIES...
WITH OUR CWA POSSIBLY BEING CLIPPED BY SEVERAL ROUNDS OF STRONG
CONVECTION THAT SHOULD FORM TO OUR N.  HOWEVER...PRECIP CHANCES
SHOULD SLOWLY WIND DOWN FROM SW TO NE ACROSS THE FA AS INCREASING
MID LVL TEMPS STRENGTHEN CAP.

HEAT AND HUMIDITY CONTINUE TO BE THE OTHER CONCERN.  ALTHOUGH THIS
MORNINGS MCS BEAT BACK THE MOST OPPRESSIVE CONDITIONS...AS MENTIONED
ABOVE THEY AREN'T ALL THAT FAR AWAY.  THEREFORE...RETURN OF S LO LVL
FLOW SHOULD MEAN CRITIAL HEAT INDEX VALUES FOR PARTS OF THE AREA.
WILL GO AHEAD AND RE-ISSUE HEAT ADVISORY FOR MID MO FOR MON...BUT
WILL LET THE MID SHIFT MONITOR OVERNIGHT CLOUD AND CONVECTION TRENDS
FOR POSSIBLE EXPANSION IN EITHER AREA OR TIME.

NO CHANGES TO THE MEDIUM RANGE...WITH THE EMPHASIS REMAINING ON
THE HEAT AND HUMIDITY.

TRUETT

&&

.AVIATION...
/516 PM CDT SUN JUL 18 2010/

WEAK CDFNT EXTENDS FROM SFC LOW NEAR MKE SW TO NEAR UIN EARLY
THIS EVNG WITH W-SWLY SFC WINDS AT THE TAF SITES. SFC WINDS WILL
BECOME LIGHT LATER THIS EVNG. LOOKS LIKE MAINLY PATCHY MID LEVEL
CLOUDS FOR TGT. LOT OF UNCERTAINTY TGT AS TO WHEN AND WHERE
CONVECTION WILL DEVELOP. ALTHOUGH MORE ORGANIZED AND WIDESPREAD
CONVECTION IS FORECAST FOR NEBRASKA THERE MAY BE SCATTERED
CONVECTION DEVELOPING LATER THIS EVNG AND OVERNIGHT FARTHER SE
ACROSS MO. FOR NOW WILL LIKELY LEAVE THE TAFS DRY TGT. WEAK FRONT
S OF THE TAF SITES ON MON WILL STRENGTHEN AND SHIFT SLOWLY NWD.
LIGHT SFC WINDS WILL BECOME SELY IN UIN...AND S-SWLY IN COU...STL
AND SUS MON AFTN. THE THREAT FOR CONVECTION CONTINUES MAINLY MON
AFTN AND MAINLY FOR UIN...STL AND SUS. MAY INCLUDE CB AND/OR VCTS
IN THESES 3 TAF SITES MON AFTN. OTHERWISE THERE SHOULD BE
SCATTERED DIURNAL CUMULUS CLOUDS LATE MON MRNG AND AFTN.

SPECIFICS FOR KSTL...W-SWLY SFC WIND WILL BECOME LIGHT LATER THIS
EVNG. WILL JUST INCLUDE MID LEVEL CLOUDS IN THE STL TAF TGT. SFC
WIND WILL STRENGTHEN MON AFTN AND EVNG TO AT LEAST 10 KTS FROM A
S-SWLY DIRECTION. DIURNAL CUMULUS CLOUDS WILL DEVELOP LATE MON
MRNG AND AFTN. MAY INCLUDE EITHER CB IN THE CLOUD GROUP MON AFTN
ANDOR VCTS.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 1 PM TO 8 PM CDT MONDAY FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 18, 3:03 PM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT SUN JUL 18 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA. IF THE STORMS
DO FORM...LARGE HAIL...GUSTY WINDS...AND HEAVY RAIN WILL BE POSSIBLE.

MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...A CHANCE OF THUNDERSTORMS WILL CONTINUE...AND A FEW OF
THESE STORMS MAY BE SEVERE. IN ADDITION...HEAT INDEX VALUES WILL
BE CLIMBING INTO THE 100 TO 110 DEGREE RANGE.

HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST TUESDAY THROUGH
SATURDAY...WITH HEAT INDEX VALUES CLIMBING TO AROUND 100 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Special weather statement, Jul 18, 7:29 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT SUN JUL 18 2010

MOZ072-190215-
CRAWFORD MO-
829 PM CDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAWFORD COUNTY UNTIL
915 PM CDT...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STEELVILLE...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STEELVILLE...
  CHERRYVILLE...
  DAVISVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GLASS
Local storm report, Jul 18, 7:58 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             5 S STEELEVILLE         37.94N  89.66W
07/18/2010  M0.50 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

DYE
Local storm report, Jul 18, 8:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             5 SW STEELVILLE         37.92N  91.42W
07/18/2010  M0.50 INCH       CRAWFORD           MO   TRAINED SPOTTER

&&

CORRECTED COUNTY/STATE...LOCATION

DYE

The radar

The St Louis radar (KLSX), 108 km away, was scanning. The volume nearest the first event began at 02:01 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 10 flash flood, 2 lightning, 1 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
July 18, 8:00 PM CST
Where
Crawford County, 0.15 mi E of Cherryville to 1.78 mi NNE of Limberlost
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.850, -91.277

Thunderstorm winds blew down numerous large tree limbs as well as a couple of large trees.

Flash Flood, Crawford

When
July 18, 8:45 PM CST to July 19, 9:00 AM CST
Where
Crawford County, 5.85 mi WSW of Dillard to 2.14 mi ESE of Dillard
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.700, -91.320

Up to 6 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including Cherryville Road and Highway 19. Also, in Steelville several roads were flooded due to Yadkin Creek overflowing its banks.

Thunderstorm Wind, Franklin

When
July 19, 6:05 AM CST
Where
Franklin County, Washington
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
38.550, -91.000

Thunderstorm winds blew down a large tree in Washington. It caused minor roof damage to a nearby house.

Thunderstorm Wind, Monroe

When
July 19, 9:45 AM CST
Where
Monroe County, Paris
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.480, -92.000

Thunderstorm winds blew down numerous large tree limbs and blew over a picnic table destroying it.

Thunderstorm Wind, Marion

When
July 19, 10:00 AM CST
Where
Marion County, 0.85 mi NNE of Hannibal
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.711, -91.372

Thunderstorm winds blew down a six inch diameter tree as well as numerous large tree limbs. The tree was blown onto a power line, knocking out the power to the immediate area.

Thunderstorm Wind, Ralls

When
July 19, 10:12 AM CST
Where
Ralls County, New London to Saverton
Measured
62 kt (71 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
39.580, -91.400

Thunderstorm winds blew down several large trees and numerous large tree limbs. A couple of the trees fell onto unoccupied cars near the courthouse in New London. The 71 mph wind gust was recorded on a tow boat in the Saverton Lock and Dam.

Thunderstorm Wind, Pike

When
July 19, 10:35 AM CST to 10:40 AM CST
Where
Pike County, Louisiana to 0.85 mi E of Clarksville
Measured
56 kt (64 mph) estimated gust
Reported by
COOP Observer
Coordinates
39.450, -91.050

Thunderstorm winds blew down a large tree in Louisiana. It caused minor damage to a nearby house.

Lightning, St. Louis (C)

When
July 19, 12:45 PM CST
Where
St. Louis (C) County, 1 mi S of Tower Grove
Injuries
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
38.636, -90.280

A 50 year old woman was struck by lightning while working outside near the Jewel Box in Forest Park. She was sitting on the back of a truck with her feet touching the ground when she was struck. The lightning went up her foot and through her legs. She was alert and conscious when the paramedics arrived but was taken to a local hospital for evaluation.

Lightning, St. Louis (C)

When
July 19, 12:45 PM CST
Where
St. Louis (C) County, 2.85 mi SE of St Louis
Injuries
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
38.621, -90.213

A 54 year old man was struck by lightning while working on a building in the 2000 block of Chouteau Avenue. The man was using a rotary tool that touched a water pipe during a lightning strike. The man received burns and a tingling sensation in his arm. He was taken to a local hospital for observation.

Hail, St. Francois

When
July 19, 6:07 PM CST
Where
St. Francois County, 0.1 mi N of Esther
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.851, -90.520

Thunderstorm Wind, Shelby

When
July 20, 1:29 AM CST
Where
Shelby County, 0.67 mi SE of Shelbina
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.694, -92.040

Thunderstorm winds blew down numerous large tree limbs in town.

Flash Flood, Ralls

When
July 20, 3:35 AM CST to July 21, 2:12 AM CST
Where
Ralls County, 1.75 mi NNW of Ilasco to 3.18 mi SE of Saverton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.702, -91.347

Up to 6 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including Highway J near Lick Creek Bridge, Highway M west of U.S. Highway 61, Highway P between Center and Vandalia, and Highway 154 southeast of Perry. One person ws evacuated along Flint Hill Road northeast of New London due to flooding.

Flash Flood, Shelby

When
July 20, 5:20 AM CST to July 21, 2:12 AM CST
Where
Shelby County, 1.74 mi NW of Cherry Box to 3.63 mi W of Maud
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.951, -92.268

Up to 9 inches of rain fell over a 24 hour period causing flash flooding. Numerous roads were flooded including Routes M and H near Leonard, Route K west of Shelbyville along Black Creek, and Highway N southwest of Shelbyville.

Flash Flood, Pike

When
July 20, 5:32 AM CST to 9:00 PM CST
Where
Pike County, 0.11 mi NNW of Busch to 3.49 mi ESE of Annada
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
39.581, -91.201

Up to five inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including Highway 79 north of Louisiana, U.S. Highways 54 and 61 in spots, and Highway UU northeast of Bowling Green. Also, one woman drowned when she slipped at a low-water crossing and became trapped in a culvert. It occurred at a popular swimming area call The Slabs on Pike County Road 252 along Buffalo Creek, about five miles south of Louisana. She had been swimming in the rain-swollen creek with her son and his friend. The boys were uninjured in the incident. In Louisiana, several streets downtown were flooded for a time due to a creek flooding out of its banks. Several businesses and homes sustained flooding damage.

Thunderstorm Wind, Audrain

When
July 20, 6:10 AM CST to 6:12 AM CST
Where
Audrain County, Mexico to 3 mi ESE of Mexico
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.180, -91.900

Thunderstorm winds blew down numerous trees, tree limbs and power lines down around town. A couple of trees and tree limbs caused minor damage to the roofs of at least two homes in town. One unoccupied vehicle was destroyed by a fallen tree. Also, a barn was blown down about 3 miles east southeast of Mexico.

Thunderstorm Wind, Boone

When
July 20, 6:15 AM CST to 6:21 AM CST
Where
Boone County, 2 mi N of Columbia to 3 mi SE of Columbia
Measured
50 kt (58 mph) measured gust
Reported by
County Official
Coordinates
38.979, -92.330

Thunderstorm winds blew down some power lines on the north side of town and an agricultural weather station southeast of town measured a 58 MPH wind gust.

Tornado, Audrain

When
July 20, 6:15 AM CST to 6:17 AM CST
Where
Audrain County, 1.77 mi S of Mexico Mem Arpt to 1.89 mi S of Mexico Mem Arpt
Rating
EF0
Path length
0.58 mi
Path width
40 yd
Reported by
NWS Storm Survey
Coordinates
39.145, -91.835

A tornado briefly touched down about a mile southwest of the Mexico Memorial Airport. It initially damaged some trees and then travelled to the southeast crossing Highway JJ, destroying a barn on the east side of the highway. It caused additional tree damage further to the southeast before lifting and dissipating.

Thunderstorm Wind, Callaway

When
July 20, 6:30 AM CST
Where
Callaway County, 0.83 mi WNW of Fulton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.853, -91.945

Thunderstorm winds blew down at least a dozen large trees. One tree fell onto a garage causing moderate damage.

Flash Flood, Monroe

When
July 20, 6:40 AM CST to July 21, 2:12 AM CST
Where
Monroe County, 0.89 mi ENE of Monroe City to 6.14 mi NNE of Woodlawn
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.657, -91.716

Up to 5 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including the eastbound lanes of U.S. Highway 36 just west of Monroe City and numerous roads in the town of Monroe City.

Flash Flood, Knox

When
July 20, 6:44 AM CST to July 21, 2:12 AM CST
Where
Knox County, 6.1 mi SSW of Locust Hill to 6.37 mi SSE of Newark
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.955, -92.341

Over 6 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including Highway 151 east of Novelty.

Thunderstorm Wind, Warren

When
July 20, 7:15 AM CST
Where
Warren County, 0.71 mi WSW of Warrenton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.816, -91.142

Thunderstorm winds blew down a large tree which knocked down a power line as it fell.

Flash Flood, Marion

When
July 20, 7:30 AM CST to July 21, 2:12 AM CST
Where
Marion County, 3.67 mi ESE of Hannibal to 4.66 mi NNW of Huiskamp
Cause
Heavy Rain
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
39.684, -91.314

Up to 6 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including several in Hannibal. Also, Bear Creek in Hannibal overflowed its banks flooding a nearby parking lot with two feet of water and 35 to 40 residents along the creek had to be rescued from their homes by boat due to the flooding.

Flash Flood, Lincoln

When
July 20, 10:00 AM CST to 10:45 AM CST
Where
Lincoln County, 5.12 mi NE of Elsberry to 0.78 mi E of Old Monroe
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.223, -90.733

Up to 3 inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded throughout the county, particularly near low water crossings.

Flash Flood, St. Louis (C)

When
July 21, 4:50 PM CST to 7:00 PM CST
Where
St. Louis (C) County, 1.5 mi E of Baden to 2.95 mi S of Baden
Cause
Heavy Rain
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
38.728, -90.222

Up to 4 inches of rain fell in about an hour and a half causing flash flooding over northern portions of the city of St. Louis. Interstate 70 was closed at Salisbury Street, Goodfellow Blvd., and South Florrisant Road due to flooding. Also, numerous basements in the area were flooded due to sewer backup and local roads were flooded damaging several cars.

Flash Flood, St. Louis

When
July 21, 4:50 PM CST to 7:00 PM CST
Where
St. Louis County, 1.51 mi S of Riverview to 0.12 mi SSW of Country Club Hills
Cause
Heavy Rain
Property damage
$100,000
Reported by
Newspaper
Coordinates
38.728, -90.222

Up to 4 inches of rain fell in an hour and a half causing flash flooding. Numerous roads were flooded as well as basements in Northwoods and Pine Lawn. Several cars were damaged due to the flood waters.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Pike2010-07-2048FemaleIn WaterDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyThe tornado archive for Missouri, 2010Warnings in Missouri, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249376, 249381, 253489, 249407, 249408, 249409, 249410, 249574, 249579, 249580, 249613, 249622, 249716, 249624, 249717, 249718, 253812, 249719, 249720, 249726, 249730, 249733, 249734, 249771, 249776.